נגישות
menu      
Advanced Search
Syntax
Search...
Volcani treasures
About
Terms of use
Manage
Community:
אסיף מאגר המחקר החקלאי
Powered by ClearMash Solutions Ltd -
Quinidine enhances digitalis toxicity at therapeutic serum digoxin levels
Year:
1993
Authors :
Ezra, David
;
.
Volume :
53
Co-Authors:
Mordel, A., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Halkin, H., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Zulty, L., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Almog, S., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Ezra, D., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Facilitators :
From page:
457
To page:
462
(
Total pages:
6
)
Abstract:
Objective: To determine the effect of the digoxin‐quinidine interaction on rate of in‐hospital digitalis toxicity. Methods: This was a prospective observational study over 9 months, set in two general medical wards. We studied consecutive patients (n = 141) who were receiving digoxin. Measurements included digitalis toxicity, defined by ECG criteria and resolution after stopping digoxin; all additional medications (including antiarrhythmics) continued. The observer was “blinded” to serum digoxin level and to concomitant drugs. Results: Digitalis toxicity rates were as follows: digoxin alone, 4.9% (5 of 101 patients); with amiodarone or verapamil, 5.0% (1 of 20 patients); with quinidine, 50% (10 of 20 patients) (p < 0.01). No toxicity was seen at digoxin levels <1.0 ng/ml. Toxicity at 1.0 to 2.0 ng/ml was as follows: digoxin alone, 1 of 41 patients; with quinidine, 4 of 15 patients (p = 0.014). Toxicity was similar at levels >2.0 ng/ml: 4 of 8 patients and 7 of 11 patients, respectively. Independent relative risks and 95% confidence intervals (CI) of digitalis toxicity were as follows: serum digoxin, 9.1 (95% CI, 2.9 to 13.0); concurrent quinidine, 24.3 (95% CI, 3.4 to 124). There was a significant (p < 0.01) interaction between concurrent quinidine, serum digoxin of 1.0 to 2.0 ng/ml, and digitalis toxicity. Conclusion: The digoxin‐quinidine interaction significantly increases digitalis toxicity, even in the therapeutic range of serum digoxin levels. Clinical Pharmacology and Therapeutics (1993) 53, 457—462; doi: © 1993 American Society for Clinical Pharmacology and Therapeutics
Note:
Related Files :
adult
aged
Aged, 80 and over
Digitalis
Digoxin
electrocardiography
Female
human
Male
Plants, Toxic
Prospective Studies
Show More
Related Content
More details
DOI :
10.1038/clpt.1993.51
Article number:
Affiliations:
Database:
Scopus
Publication Type:
article
;
.
Language:
English
Editors' remarks:
ID:
29493
Last updated date:
02/03/2022 17:27
Creation date:
17/04/2018 00:47
You may also be interested in
Scientific Publication
Quinidine enhances digitalis toxicity at therapeutic serum digoxin levels
53
Mordel, A., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Halkin, H., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Zulty, L., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Almog, S., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Ezra, D., Clinical Pharmacology Unit, Department of Medicine, Sheba Medical Center, Tel Hashomer, Israel, Sackler School of Medicine, Tel Aviv University, Tel Aviv, Israel
Quinidine enhances digitalis toxicity at therapeutic serum digoxin levels
Objective: To determine the effect of the digoxin‐quinidine interaction on rate of in‐hospital digitalis toxicity. Methods: This was a prospective observational study over 9 months, set in two general medical wards. We studied consecutive patients (n = 141) who were receiving digoxin. Measurements included digitalis toxicity, defined by ECG criteria and resolution after stopping digoxin; all additional medications (including antiarrhythmics) continued. The observer was “blinded” to serum digoxin level and to concomitant drugs. Results: Digitalis toxicity rates were as follows: digoxin alone, 4.9% (5 of 101 patients); with amiodarone or verapamil, 5.0% (1 of 20 patients); with quinidine, 50% (10 of 20 patients) (p < 0.01). No toxicity was seen at digoxin levels <1.0 ng/ml. Toxicity at 1.0 to 2.0 ng/ml was as follows: digoxin alone, 1 of 41 patients; with quinidine, 4 of 15 patients (p = 0.014). Toxicity was similar at levels >2.0 ng/ml: 4 of 8 patients and 7 of 11 patients, respectively. Independent relative risks and 95% confidence intervals (CI) of digitalis toxicity were as follows: serum digoxin, 9.1 (95% CI, 2.9 to 13.0); concurrent quinidine, 24.3 (95% CI, 3.4 to 124). There was a significant (p < 0.01) interaction between concurrent quinidine, serum digoxin of 1.0 to 2.0 ng/ml, and digitalis toxicity. Conclusion: The digoxin‐quinidine interaction significantly increases digitalis toxicity, even in the therapeutic range of serum digoxin levels. Clinical Pharmacology and Therapeutics (1993) 53, 457—462; doi: © 1993 American Society for Clinical Pharmacology and Therapeutics
Scientific Publication
You may also be interested in